Alert archive / Texas / Freeze Warnings in 2005
Freeze Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 28, 2005, 3:08 PM CST for 18 counties in Texas. It took effect at Nov 29, 2005, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2005, 3:08 PM CST (21:08 UTC)
- In effect from
- Nov 29, 2005, 2:00 AM CST
- Expired
- Nov 29, 2005, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bexar County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3888 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -161 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 282108 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 PM CST MON NOV 28 2005 ...A FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM TUESDAY MORNING FOR THE SOUTHERN AND WESTERN SECTIONS OF SOUTH CENTRAL TEXAS... .CLEAR SKIES...LIGHT WINDS AND AN EXTREMELY DRY AIRMASS WILL RESULT IN RAPIDLY FALLING TEMPERATURES OVERNIGHT WITH FREEZING TEMPERATURES FORECAST FOR MOST ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. TXZ183>185-202>205-207-217>225-228-290515- /O.NEW.KEWX.FZ.W.0006.051129T0800Z-051129T1400Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MEDINA-BEXAR-GUADALUPE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT- LAVACA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...SEGUIN... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 308 PM CST MON NOV 28 2005 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY. PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION...WRAP EXPOSED PIPES AND PROVIDE ADDITIONAL FOOD/SHELTER FOR PETS. TEMPERATURES WILL WARM RAPIDLY AFTER SUNRISE AND WILL BE ABOVE FREEZING OVER MOST AREAS AFTER 8 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
1 follow-up statement
000 WWUS74 KEWX 291010 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 410 AM CST TUE NOV 29 2005 TXZ183>185-202>205-207-217>225-228-291400- /O.CON.KEWX.FZ.W.0006.000000T0000Z-051129T1400Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MEDINA-BEXAR-GUADALUPE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT- LAVACA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...SEGUIN... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 410 AM CST TUE NOV 29 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION...WRAP EXPOSED PIPES AND PROVIDE ADDITIONAL FOOD/SHELTER FOR PETS. TEMPERATURES WILL WARM RAPIDLY AFTER SUNRISE AND WILL BE ABOVE FREEZING OVER MOST AREAS AFTER 8 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 28, 3:01 PM CST, 7 minutes earlier.
Area forecast discussion, Nov 28, 3:01 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 301 PM CST MON NOV 28 2005 .DISCUSSION... WILL CONTINUE THE RED FLAG WARNING UNTIL 6 PM AS LOW HUMIDITIES/WINDS WILL LINGER A FEW HOURS INTO THE EVENING. WITH THE VERY DRY AMS IN PLACE AND WINDS QUICKLY LAYING UNDER CLEAR SKIES THIS EVENING... WILL SEE FREEZING TEMPS ACROSS THE CWA OVERNIGHT. WILL NEED TO ISSUE A FREEZE WARNING FOR THE WESTERN AND SOUTHERN COUNTIES WHERE FREEZING TEMPS HAVE NOT BEEN OBSERVED OR ONLY PART OF THE COUNTY SAW A FREEZE ABOUT 10 DAYS AGO. AFTER A CHILLY TUESDAY MORNING WILL SEE TEMPS MODERATE TUE-WED AHEAD OF THE NEXT COLD FRONT ON THURSDAY. THERE DOES NOT APPEAR TO BE ENOUGH MOISTURE TO WARRANT MUCH PCPN WITH THIS NEXT FRONT ALTHOUGH THERE COULD BE SOME PATCHY LIGHT DRIZZLE AND FOG AHEAD OF THE FRONT IN EARLY THURSDAY MORNING. THURSDAYS COLD FRONT QUICKLY RETREATS EAST BY FRIDAY AS PRESSURES LOWER IN WEST TX...CREATING A STRONG LOW LEVEL RETURN FLOW FRIDAY. THEREFORE PARTLY TO MOSTLY CLOUDY SKIES FRIDAY WITH A FEW PATCHES OF LIGHT RAIN OR SHOWERS MAINLY IN THE MORNING. FOR THE WEEKEND A GENERALLY DRY WESTERLY FLOW WILL DOMINATE WITH ONLY SHALLOW LOW LEVEL MOISTURE AS A WEAK SFC TROF PUSHES THRU. EXPECT MILD WEATHER FOR THE WEEKEND WITH A CHANCE OF FOG EACH MORNING DUE TO THE SFC MOISTURE AND DRY AIR ABOVE. BY SUNDAY INTO EARLY MONDAY MOISTURE WILL BEGIN TO DEEPEN AHEAD OF ANOTHER COLD FRONT SCHEDULE TO ARRIVE DURING THE DAY MONDAY. WILL INCLUDE SOME SLGT CHC POPS FOR THE EASTERN CWA ON MONDAY WITH THE FRONT WHERE MOISTURE WILL BE A BIT MORE FAVORABLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 32 66 38 68 / 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 25 66 33 70 / 0 0 0 0 DEL RIO INTL AIRPORT 32 68 40 71 / 0 0 0 0 SAN ANTONIO INTL AIRPORT 31 66 38 72 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. FREEZE WARNING FROM 2 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BEXAR... DE WITT... DIMMIT... EDWARDS... FRIO... GONZALES... GUADALUPE... KARNES... KINNEY... LAVACA... MAVERICK... MEDINA... REAL... UVALDE... VAL VERDE... WILSON... AND ZAVALA. && 01/25
Hazardous weather outlook, Nov 28, 6:17 AM CST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 617 AM CST MON NOV 28 2005 TXZ171>173-183>194-202>209-217>225-228-291230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 617 AM CST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT RED FLAG CONDITIONS WILL PREVAIL THROUGH LATE THIS AFTERNOON AS LOW RELATIVE HUMIDITIES AND GUSTY WINDS CONTINUE ACROSS SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.